MAUDE Adverse Event Report: ARTHREX, INC. PEEK TENO SCRW,PEEK,VENT; SCREW, FIXATION, BONE

ARTHREX, INC. PEEK TENO SCRW,PEEK,VENT; SCREW, FIXATION, BONE
Model Number PEEK TENO SCRW,PEEK,VENT
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a scapholunate dissection repair, the surgeon fixed the graft tendon and the tape on the bone with a peek tenodesis screw, ar-1540ps.When he tried to remove the driver, the removal was difficult.The surgeon had to pull it out with pliers and a hammer.At this time, the bones around the fixation site were broken.The procedure was completed by using another manufacturer's devices.No further information provided.Further information requested.Additional information provided 5/21/2019: the bone fractured when the screw was pulled from the bone.No part of the screw of the driver broke.The surgeon originally planned to repair the scapholunate with only three anchors but because the bone was fractured, he had to use many more anchor from another manufacturer to sew the tissue and bone together.The fracture led the patient to a cast for 8 weeks post-op.There were no x-rays taken.
 
Event or Problem Description
It was reported that during a scapholunate dissection repair, the surgeon fixed the graft tendon and the tape on the bone with a peek tenodesis screw, ar-1540ps.When he tried to remove the driver, the removal was difficult.The surgeon had to pull it out with pliers and a hammer.At this time, the bones around the fixation site were broken.The procedure was completed by using another manufacturer's devices.No further information provided.Further information requested.Additional information provided 5/21/2019: the bone fractured when the screw was pulled from the bone.No part of the screw of the driver broke.The surgeon originally planned to repair the scapholunate with only three anchors but because the bone was fractured, he had to use many more anchor from another manufacturer to sew the tissue and bone together.The fracture led the patient to a cast for 8 weeks post-op.There were no x-rays taken.Additional information provided 10/2/2019: the graft diameter was 2-3mm after whipstitching.The drill for the dx swivelock 3.5mm*8.5mm was used.The surgeon did not try to back the screw out, he tried to pull out the driver.
 
Additional Manufacturer Narrative
Additional information obtained 10/2/19 has been added to the event description.Complaint confirmed, the implant appears to have deformed and twisted around the driver from the distal end during insertion, becoming stuck.It is stated a 3.5mm drill was used.Per surgical technique, a 4 or 4.5 mm drill should be used to prep the bone for the 4mm implant ar-1540ps.The most likely cause is improper bone preparation.

Brand Name
PEEK TENO SCRW,PEEK,VENT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8699376
Report Number1220246-2019-01141
Device Sequence Number1993153
Product Code HWC
UDI-Device Identifier00888867018747
UDI-Public00888867018747
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberPEEK TENO SCRW,PEEK,VENT
Device Catalogue NumberAR-1540PS
Device Lot Number10238478
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date10/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;